Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 18, NWS Tucson, AZ

October 10, 2008

NWS Tucson, AZ issued this wind advisory at Oct 10, 2008, 3:01 AM MST. It took effect at Oct 10, 2008, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2008, 3:01 AM MST (10:01 UTC)
In effect from
Oct 10, 2008, 11:00 AM MST
Expired
Oct 10, 2008, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 101001
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
301 AM MST FRI OCT 10 2008

...STRONG AND GUSTY SOUTHWEST WINDS TODAY AND SATURDAY...

.A STRONG DISTURBANCE WILL PUSH INTO THE GREAT BASIN TODAY AND
SATURDAY...RESULTING IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE
SOUTHERN WHITE MOUNTAINS...INCLUDING NORTHERN GREENLEE COUNTY.

AZZ019-101815-
/O.NEW.KTWC.WI.Y.0018.081010T1800Z-081011T0300Z/
NORTHERN GREENLEE COUNTY-
301 AM MST FRI OCT 10 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING.

A STRONG STORM SYSTEM WILL PUSH INTO THE GREAT BASIN TODAY AND
SATURDAY...RESULTING IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE
SOUTHERN WHITE MOUNTAINS...INCLUDING NORTHERN GREENLEE COUNTY.

EXPECT SOUTH WINDS 10 TO 20 MPH THIS MORNING TO GIVE WAY TO SUSTAINED
25 TO 35 MPH WINDS WITH GUSTS TO 45 MPH THIS AFTERNOON...PERSISTING
INTO THE EARLY EVENING HOURS. ALTHOUGH THE STRONG WIND GUSTS WILL
TAPER OFF IN THE EVENING...SUSTAINED WINDS WILL REMAIN 20 TO 30 MPH
OVERNIGHT. THE COLD FRONT ASSOCIATED WITH THIS DISTURBANCE WILL
PASS THROUGH THE AREA SATURDAY...RESULTING IN YET ANOTHER DAY OF
STRONG GUSTY WINDS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
3 follow-up statements
000 
WWUS75 KTWC 101615
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
915 AM MST FRI OCT 10 2008

...STRONG AND GUSTY SOUTHWEST WINDS TODAY AND SATURDAY...

.A STRONG DISTURBANCE PUSHING INTO THE GREAT BASIN TODAY AND
SATURDAY...WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS
THE SOUTHERN WHITE MOUNTAINS...INCLUDING NORTHERN GREENLEE COUNTY.

AZZ019-110015-
/O.CON.KTWC.WI.Y.0018.081010T1800Z-081011T0300Z/
NORTHERN GREENLEE COUNTY-
915 AM MST FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A STRONG STORM SYSTEM PUSHING INTO THE GREAT BASIN TODAY AND
SATURDAY...WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS
THE SOUTHERN WHITE MOUNTAINS...INCLUDING NORTHERN GREENLEE COUNTY.

SUSTAINED SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 25
TO 35 MPH THIS AFTERNOON WITH GUSTS OVER 45 MPH ALONG THE
MOUNTAINTOPS. THESE STRONG WINDS WILL CONTINUE INTO THE
EVENING...AND WILL REMAIN 20 TO 30 MPH OVERNIGHT WITH HIGHER
GUSTS. THE COLD FRONT ASSOCIATED WITH THIS DISTURBANCE WILL PASS
THROUGH THE AREA SATURDAY... RESULTING IN YET ANOTHER DAY OF
STRONG GUSTY WINDS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 102137
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
237 PM MST FRI OCT 10 2008

...STRONG AND GUSTY SOUTHWEST WINDS SATURDAY...

.A STRONG STORM SYSTEM OVER NEVADA WILL SLOWLY PUSH EAST THROUGH
SATURDAY...RESULTING IN STRONG AND GUSTY WINDS ACROSS NORTHERN
GREENLEE COUNTY AND ELSEWHERE ACROSS SOUTHEAST ARIZONA ABOVE 6000
FEET.

AZZ019-110600-
/O.NEW.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/
/O.CON.KTWC.WI.Y.0018.000000T0000Z-081011T0300Z/
NORTHERN GREENLEE COUNTY-
237 PM MST FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH
ALONG THE MOUNTAINTOPS WILL CONTINUE THROUGH THE EVENING. THE
WINDS WILL BRIEFLY DIMINISH OVERNIGHT TO 20 TO 30 MPH WITH HIGHER
GUSTS. HOWEVER...BY EARLY SATURDAY MORNING...THE WINDS WILL
INCREASE TO 30 TO 40 MPH ...WITH GUSTS UP TO 55 MPH ON THE
MOUNTAINTOPS THROUGH SATURDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAIN TED WINDS OF AT LEAST 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AZZ030-035-110600-
/O.NEW.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
237 PM MST FRI OCT 10 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY 
ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY
ABOVE 6000 FEET.

SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE HIGHER
TERRAIN ON SATURDAY...WITH GUSTS AS HIGH AS 55 MPH ACROSS THE
MOUNTAINTOPS. WINDS ACROSS VALLEY LOCATIONS ARE EXPECTED TO BE
BELOW ADVISORY CRITERIA...RANGING FROM 20 TO 30 MPH WITH GUSTS TO
40 MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING THE
AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES
ACROSS THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST OF 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING  DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AZZ032>034-110600-
/O.NEW.KTWC.WI.Y.0019.081011T1200Z-081012T0100Z/
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
237 PM MST FRI OCT 10 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY 
ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY
ABOVE 6000 FEET.

SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE HIGHER
TERRAIN ON SATURDAY...WITH GUSTS AS HIGH AS 50 MPH ON THE
MOUNTAINTOPS. WINDS IN VALLEY LOCATIONS ARE EXPECTED TO BE BELOW
ADVISORY CRITERIA...RANGING FROM 20 TO 30 MPH WITH GUSTS TO 40
MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING FROM LATE
MORNING THROUGH MID AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH
THIS SYSTEM PUSHES ACROSS THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KTWC 110254
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
754 PM MST FRI OCT 10 2008

...STRONG AND GUSTY SOUTHWEST WINDS SATURDAY...

.A STRONG STORM SYSTEM OVER NEVADA WILL SLOWLY PUSH EAST THROUGH
SATURDAY...RESULTING IN STRONG AND GUSTY WINDS ACROSS NORTHERN
GREENLEE COUNTY AND ELSEWHERE ACROSS SOUTHEAST ARIZONA ABOVE
6000 FEET.

AZZ019-111100-
/O.EXP.KTWC.WI.Y.0018.000000T0000Z-081011T0300Z/
/O.CON.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/
NORTHERN GREENLEE COUNTY-
754 PM MST FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM MST
SATURDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY. 

WINDS WILL BRIEFLY DIMINISH OVERNIGHT TO 20 TO 30 MPH WITH HIGHER
GUSTS. HOWEVER...BY EARLY SATURDAY MORNING...THE WINDS WILL
INCREASE TO 30 TO 40 MPH ...WITH GUSTS UP TO 55 MPH ON THE
MOUNTAINTOPS THROUGH SATURDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAIN TED WINDS OF AT LEAST 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$

AZZ030-035-111100-
/O.CON.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
754 PM MST FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM MST
SATURDAY. 

SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE HIGHER
TERRAIN ON SATURDAY...WITH GUSTS AS HIGH AS 55 MPH ACROSS THE
MOUNTAINTOPS. WINDS ACROSS VALLEY LOCATIONS ARE EXPECTED TO BE
BELOW ADVISORY CRITERIA...RANGING FROM 20 TO 30 MPH WITH GUSTS TO
40 MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING THE
AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES
ACROSS THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST OF 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING  DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AZZ032>034-111100-
/O.CON.KTWC.WI.Y.0019.081011T1200Z-081012T0100Z/
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
754 PM MST FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY.

SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE HIGHER
TERRAIN ON SATURDAY...WITH GUSTS AS HIGH AS 50 MPH ON THE
MOUNTAINTOPS. WINDS IN VALLEY LOCATIONS ARE EXPECTED TO BE BELOW
ADVISORY CRITERIA...RANGING FROM 20 TO 30 MPH WITH GUSTS TO
40 MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING FROM
LATE MORNING THROUGH MID AFTERNOON WHEN THE COLD FRONT ASSOCIATED
WITH THIS SYSTEM PUSHES ACROSS THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 9, 8:45 PM MST, 6 hours 16 minutes earlier.

Area forecast discussion, Oct 9, 8:45 PM MST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
845 PM MST THU OCT 9 2008

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT
BASIN FRIDAY AND SATURDAY...BRINGING GUSTY WINDS...MUCH COOLER
TEMPERATURES...AND SIGNIFICANT PRECIPITATION. ALTHOUGH IT WILL
DISSIPATE WELL TO THE SOUTH OF ARIZONA...SOME MOISTURE FROM
WEAKENING HURRICANE NORBERT WILL ALSO BE TAPPED BY THE INCOMING
STORM...AND IS LIKELY TO ENHANCE RAINFALL OVER PARTS OF SOUTHEAST
ARIZONA FRIDAY NIGHT AND SATURDAY MORNING. DRIER WEATHER WILL RETURN
BY SATURDAY NIGHT...HOWEVER IT WILL REMAIN ON THE COOL SIDE THROUGH
EARLY NEXT WEEK.

&&

.DISCUSSION...MAINLY CLEAR SKIES ACROSS THE FORECAST AREA THIS
EVENING WITH A FEW LOW/MID CLOUDS OVER NORTHERN PORTIONS OF THE
WHITE MOUNTAINS AND ALONG THE NEW MEXICO BORDER. CLOUD COVER RAPIDLY
DIMINISHING AFTER SUNSET AND EXPECT THIS TREND TO CONTINUE WITH
MOSTLY CLEAR SKIES ON TAP ACROSS THE FORECAST AREA TONIGHT. WILL
MAKE ADJUSTMENTS TO THE GRIDS AND ZONES TONIGHT FOR CLEARING SKIES
AND TO REMOVE ANY MENTION OF POPS THROUGH 12Z FRIDAY. OTHERWISE...
INCREASING MOISTURE WILL PUSH INTO SOUTHEAST ARIZONA ON FRIDAY
RESULTING IN MORE CLOUD COVER AND AN INCREASED POP THREAT...
ESPECIALLY OVER THE EASTERN THIRD OF THE FORECAST AREA. FOR MORE ON
THE UPCOMING SYSTEM TO AFFECT THE REGION THIS WEEKEND PLEASE REFER
TO PREVIOUS DISCUSSION BELOW.
&&

.AVIATION...MOSTLY CLEAR SKIES WILL CONTINUE THROUGH TONIGHT ACROSS
SOUTHEAST ARIZONA. SOUTHWEST WINDS OF 10-20 KTS THIS AFTERNOON WILL
DIMINISH AND BECOME SOUTHERLY AFTER 10/04Z AT 6-12 KTS. CLOUDS WITH
BASES AT OR ABOVE 6K FT AGL WILL INCREASE DURING THE DAY FRIDAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING...ESPECIALLY FROM
KTUS EASTWARD AND CONTINUING THROUGH FRIDAY NIGHT. GUSTY SOUTHWEST
WINDS AT 15-25 KTS WITH GUSTS TO 35 KTS ARE EXPECTED FRIDAY
AFTERNOON...WITH HIGHER GUSTS POSSIBLE NEAR THUNDERSTORMS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.PREV DISCUSSION...WHILE HURRICANE NORBERT IS CERTAINLY AN
INTERESTING WRINKLE IN OUR FORECAST...HE IS A BIT OF A SIDESHOW
COMPARED TO THE DEEP STORM SYSTEM WHICH WILL WIND UP OVER THE GREAT
BASIN BY FRIDAY NIGHT. MODELS HAVE TRENDED A BIT STRONGER WITH THIS
SYSTEM....WHICH IS NO SURPRISE. THE KEY DIFFERENCE FOR US IS THAT
THE DEVELOPING AGEOSTROPHIC S FLOW ON TOP OF NORBERT/S APPROACH HAS
INDUCED A GULF SURGE TODAY WHICH IS NOW FLOODING ARIZONA WITH LOW
LEVEL MOISTURE MOISTURE. DEWPOINTS HAVE CLIMBED INTO THE 40S AND 50S
TODAY...WITH 60S NOT TOO FAR TO OUR SOUTH. WE THINK IT WILL TAKE A
LITTLE MORE TIME FOR THE MODELS TO RESPOND FULLY TO THIS MOISTURE
INFLUX... ALTHOUGH THE GFS HAS MADE GOOD PROGRESS IN JUMPING POPS
UPWARD SINCE YESTERDAY. WILL BASICALLY GO WITH GFS MOS PLUS 5-10 PCT
DUE TO ITS PERPETUAL DRY BIAS WITH COOL SEASON SYSTEMS. WE HAVE ALSO
BROUGHT POPS INTO SE AZ AS EARLY AS LATE TONIGHT AS HEIGHT FALLS
START TO IMPINGE OF THE STRENGTHENING THETA-E RIDGE. AS SW FLOW AND
SHEAR INCREASES FRI...A FEW TSTMS COULD GET RATHER STRONG...WHICH
THE NEWLY INTRODUCED 5 PCT SEVERE RISK FROM SPC HIGHLIGHTS NICELY.

AS FOR WEAKENING NORBERT...HIS LOW LEVEL CENTER WILL BYPASS US WELL
TO OUR S...IF IT CAN SURVIVE THE TRIP OVER COOLER WATER...
MOUNTAINOUS BAJA...AND INCREASING SW SHEAR. SEE NHC FORECASTS FOR
DETAILS. HOWEVER WE ALSO THINK THE HURRICANE MODELS ARE ONTO
SOMETHING...AND THAT THE MID/UPPER LEVEL PORTIONS OF NORBERT WILL
DECOUPLE AND RACE NE SOMETIME FRI NIGHT OR SATURDAY...SIMILAR TO
WHAT WE SAW WITH JAVIER IN 2004. EVEN IF THIS DOESNT PAN OUT
ENTIRELY...THE APPROACHING HEIGHT FALLS AND ENHANCED JET DYNAMICS
WITH THE GREAT BASIN LOW SHOULD RESULT IN THE HEFTY QPFS OF THE GFS
AND PARTICULARLY THE ECMWF. WILL SEE HOW THE 00Z MODELS REACT WITH
THE CONSIDERABLE RECON DATA WERE RECEIVING THIS AFTERNOON. THE
OTHER CONCERN WITH THIS SYSTEM FRI NIGHT/SAT INVOLVES WIND...AND A
LOT OF IT. IF THE MID LEVEL REMAINS OF NORBERT CAN RIDE NE...THEY
MAY PUT A DENT IN OUR WIND POTENTIAL AS IT REDUCES OUR MID LEVEL
GRADIENTS FOR A TIME. THE BEST JET DYNAMICS AND THERMAL GRADIENTS
ARE ALSO PROGGED TO CROSS N AZ...BUT THEY WILL BE UNCOMFORTABLY
CLOSE...AND GFS BUFR SOUNDINGS HAVE 50-60KT WINDS SCREAMING JUST
ABOVE 700MB OVER TUCSON AT 12Z SAT. SOME OF THAT COULD GET
TRANSFERED DOWN TO AT LEAST MOUNTAINTOP LEVEL BY THE FRONT ITSELF
AND ANY CONVECTION ALONG AND AHEAD OF IT. FOR THIS REASON WE WILL
KEEP WINDS UP ALL NIGHT FRI NIGHT...PARTICULARLY IN THE HIGHER
ELEVATIONS. THE UPCOMING TSTMS...LOCALLY HEAVY RAIN...AND STRONG
WIND POTENTIAL WILL ALL BE HIGHLIGHTED IN AN OMNIBUS HWO THIS
AFTERNOON.

HAVE MADE A COUPLE OF MINOR ADJUSTMENTS IN THE EXTENDED...MAINLY TO
LOWER TEMPS AS A BAGGY TROUGH GETS LEFT BEHIND. WE ARE ALSO A LITTLE
CONCERNED THAT SOME MOISTURE WILL TRY TO WRAP BACK INTO THE LEFTOVER
TROUGH EARLY NEXT WEEK. WE INHERITED SUB-10 PCT POPS ALONG THE NM
BORDER FROM MON-WED WHICH IS QUITE REASONABLE WITH THIS WEAK TROUGH
LINGERING OVER THE SW U.S. AND DEEP MOISTURE NOT TOO FAR TO OUR S/SE.

THANKS TO NHC AND HPC FOR COORDS TODAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Oct 9, 2:33 PM MST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
233 PM MST THU OCT 9 2008

AZZ019-030-035-101400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
233 PM MST THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT STORM SYSTEM EXTENDING FROM CALIFORNIA
INTO THE PACIFIC NORTHWEST WILL PUSH EAST AND SOUTHEAST INTO THE
GREAT BASIN FRIDAY AND SATURDAY. A STRONG PRESSURE GRADIENT WILL
RESULT IN GUSTY SOUTHWEST WINDS WHICH WILL HELP TRANSPORT
CONSIDERABLE LOW LEVEL MOISTURE INTO SOUTHEAST ARIZONA. WINDS ARE
EXPECTED TO INCREASE FRIDAY WITH 20 TO 30 MPH SUSTAINED WINDS AND
GUSTS TO 40 MPH IN THE VALLEYS AND 50 MPH ACROSS THE MOUNTAINTOPS.
IN ADDITION...AS MOISTURE LEVELS INCREASE SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP FRIDAY.

RAINFALL WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TO BECOME MORE
WIDESPREAD FRIDAY NIGHT THROUGH SATURDAY MORNING WITH LOCALIZED AREAS
OF HEAVY RAINFALL LIKELY. THIS RAINFALL IS EXPECTED TO GRADUALLY
TAPER OFF SATURDAY AFTERNOON AS A STRONG COLD FRONT PUSHES
THROUGH THE REGION. RAINFALL AMOUNTS AVERAGING ONE HALF OF AN INCH
ARE LIKELY FOR VALLEY LOCATIONS WITH ONE TO TWO INCHES OF RAIN
ACROSS THE HIGHER MOUNTAINOUS TERRAIN. STRONG WINDS WILL CONTINUE THROUGH
SATURDAY AS WELL WITH CONTINUED 20 TO 30 MPH WINDS WITH GUSTS
POSSIBLY ABOVE 50 MPH ACROSS THE MOUNTAINS...ESPECIALLY AS THE COLD
FRONT MOVES THROUGH. ONCE THE SYSTEM AND COLD FRONT CLEAR THE
AREA...MUCH COOLER TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-032>034-101400-
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
233 PM MST THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SIGNIFICANT STORM SYSTEM EXTENDING FROM CALIFORNIA
INTO THE PACIFIC NORTHWEST WILL PUSH EAST AND SOUTHEAST INTO THE
GREAT BASIN FRIDAY AND SATURDAY. A STRONG PRESSURE GRADIENT WILL
RESULT IN GUSTY SOUTHWEST WINDS WHICH WILL HELP TRANSPORT
CONSIDERABLE LOW LEVEL MOISTURE INTO SOUTHEAST ARIZONA. WINDS ARE
EXPECTED TO INCREASE FRIDAY WITH 20 TO 30 MPH SUSTAINED WINDS AND
GUSTS TO 40 MPH IN THE VALLEYS AND 50 MPH ACROSS THE MOUNTAINTOPS.
IN ADDITION...AS MOISTURE LEVELS INCREASE SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP FRIDAY.

RAINFALL WITH EMBEDDED THUNDERSTORMS WILL CONTINUE FRIDAY NIGHT
THROUGH SATURDAY MORNING. THIS RAINFALL IS EXPECTED TO GRADUALLY
TAPER OFF SATURDAY AFTERNOON AS A STRONG COLD FRONT PUSHES THROUGH
THE REGION. RAINFALL AMOUNTS AVERAGING ONE QUARTER OF AN INCH ARE
LIKELY FOR VALLEY LOCATIONS WITH ONE INCH OF RAIN ACROSS THE
HIGHER MOUNTAINOUS TERRAIN. STRONG WINDS WILL CONTINUE THROUGH
SATURDAY AS WELL WITH CONTINUED 20 TO 30 MPH WINDS WITH GUSTS
POSSIBLY ABOVE 50 MPH ACROSS THE MOUNTAINS...ESPECIALLY AS THE
COLD FRONT MOVES THROUGH. ONCE THE SYSTEM AND COLD FRONT CLEAR THE
AREA...MUCH COOLER TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 2:37 PM MSTWind AdvisoryTWC31 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.